MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302804
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision of r3 hole cup size 46 with 20 degree 28/46 liner and cocr femoral head sz 28 due to osteolysis causing wear on the liner.Original total hip was completed in the 1990's unable to locate exact dates.
 
Additional Manufacturer Narrative
The associated r3 3 hole acetabular shell, r3 20 deg xlpe acetabular liner and cobalt chrome femoral head were not returned for evaluation.A clinical evaluation noted that based on the limited medical information provided and without the return of the explant the root cause of the wearing of the liner could not be concluded but length of time the devices were implanted cannot be ruled out as a factor.The one undated x-ray confirms reported findings and the wearing of the liner.The impact to the patient beyond the revision cannot be concluded.Following the revision it was reported the patient is not experiencing any further issues.After repeated requests, smith and nephew has been unable to obtain device details for the liner and the shell of this complaint.Therefore, a review of device history record and complaint history cannot be completed.Smith and nephew has an outstanding request with the reporter for information.Batch number for the femoral head was provided.A review of the complaint history for the device revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HD 28 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8123192
Report Number1020279-2018-02637
Device Sequence Number19204239
Product Code LPH
UDI-Device Identifier03596010194138
UDI-Public03596010194138
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2008
Device Catalogue Number71302804
Device Lot Number81008243
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date12/02/2018
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;